MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK SOFTCLIX; BLOOD LANCET

ROCHE DIAGNOSTICS COAGUCHEK SOFTCLIX; BLOOD LANCET
Catalog Number 07313462001
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The softclix device was requested for investigation and replacement product was sent.The lancets used are no longer available for return.Product labeling for error 5 states "error 5: error applying blood to the test strip.Turn the meter off and remove the test strip.Repeat the test using a new test strip and blood taken from a new fingerstick from a different finger.Occupation: patient/consumer - the reporter is the patient's wife.
 
Event or Problem Description
We received an allegation that the coaguchek xs softclix lancing device may have contributed to a bacterial infection of the patient's ring finger.The patient's wife initially called due to a persistent error 5 from the coaguchek xs meter.Error 5 is related to an issue applying blood to the test strip.The call agent reviewed what causes error 5.The patient's wife stated the channel on the test strip was not getting completely filled with blood.The patient was not ready to test again at the time of the call.During the call, the patient's wife mentioned that the patient experienced pain and swelling in the ring finger (the specific part was not provided) he had used to puncture for testing.The patient reportedly got an infection on his ring finger after he punctured it and used it for testing.The patient reportedly went to the emergency room and was diagnosed with a bacterial infection.The patient reportedly received antibiotic treatment for the infection.The patient's wife confirmed there was no lancet protruding out and that there was no lancet broken in the finger.The patient's wife stated that the patient felt like something was stuck in the finger.An x-ray and computerized tomography (cat) scan reportedly revealed there were no objects lodged in the finger.This mdr is being submitted with an abundance of caution.
 
Additional Manufacturer Narrative
The lancet device was returned for investigation.The reported failure could not be confirmed during the investigation.The lancing device was in a functional condition.The lancing device was tested with some test lancets (lot u21a8) at 11 different pricking depth settings, for each attempt the needle was correctly retracted, ejected, and produced a puncture hole.The lancing device could be primed and released without any problems and works in accordance with specifications.The lancing device was disassembled for investigation, but no abnormalities could be observed which could verify the customer's allegation.The investigation did not identify a product problem.Medwatch fields d9 and h3 were updated.
 
Additional Manufacturer Narrative
In mfr report ref #1823260-2022-04236-00, b5 - describe event or problem should have been: "we received an allegation that the coaguchek xs softclix lancing device may have contributed to a bacterial infection of the patient's ring finger.The patient¿s wife initially called on (b)(6) 2022 due to an alleged persistent error 5 from the coaguchek xs meter.The call agent reviewed what causes error 5.The patient's wife stated the channel on the test strip was not getting completely filled with blood.The patient was not ready to test again at the time of the call.During the call, the patient's wife mentioned that the patient experienced pain and swelling in the ring finger (the specific part was not provided) he had used to puncture for testing on (b)(6) 2022.The patient reportedly got an infection on his ring finger after he punctured it and used it for testing.The patient reportedly went to the emergency room and was diagnosed with a bacterial infection.The patient reportedly received antibiotic treatment for the infection.The patient's wife confirmed there was no lancet protruding out and that there was no lancet broken in the finger.The patient's wife stated that the patient felt like something was stuck in the finger.An x-ray and computerized tomography (cat) scan reportedly revealed there were no objects lodged in the finger." instead of: "we received an allegation that the coaguchek xs softclix lancing device may have contributed to a bacterial infection of the patient's ring finger.The patient's wife initially called due to a persistent error 5 from the coaguchek xs meter.Error 5 is related to an issue applying blood to the test strip.The call agent reviewed what causes error 5.The patient's wife stated the channel on the test strip was not getting completely filled with blood.The patient was not ready to test again at the time of the call.During the call, the patient's wife mentioned that the patient experienced pain and swelling in the ring finger (the specific part was not provided) he had used to puncture for testing.The patient reportedly got an infection on his ring finger after he punctured it and used it for testing.The patient reportedly went to the emergency room and was diagnosed with a bacterial infection.The patient reportedly received antibiotic treatment for the infection.The patient's wife confirmed there was no lancet protruding out and that there was no lancet broken in the finger.The patient's wife stated that the patient felt like something was stuck in the finger.An x-ray and computerized tomography (cat) scan reportedly revealed there were no objects lodged in the finger." clarification was received that the patient was prescribed cephalexin 500mg, every 8 hours for 7 days.The patient was also instructed to apply neosporin as a topical treatment.A follow-up report will be submitted when the softclix device is returned.Medwatch fields g1 and h4 were updated.

Brand Name
COAGUCHEK SOFTCLIX
Common Device Name
BLOOD LANCET
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
BALDA MEDICAL GMBH & CO.
kg bergkichener str. 228
na
bad oeynhausen 32549
GM   32549
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16072337
Report Number1823260-2022-04236
Device Sequence Number20406924
Product Code FMK
UDI-Device Identifier07613336173046
UDI-Public07613336173046
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number07313462001
Device Lot NumberBBI052
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/29/2022
03/06/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date01/23/2023
03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LISINOPRIL; METOPROLOL; PANTOPRAZOLE; SIMVASTATIN; SPIROMIDE; WARFARIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale